Electronic Journal of Statistics

The sharp lower bound of asymptotic efficiency of estimators in the zone of moderate deviation probabilities

Mikhail Ermakov

Full-text: Open access

Abstract

For the zone of moderate deviation probabilities the local asymptotic minimax lower bound of asymptotic efficiency of estimators is established. The estimation parameter is multidimensional. The lower bound admits the interpretation as the lower bound of asymptotic efficiency in confidence estimation.

Article information

Source
Electron. J. Statist., Volume 6 (2012), 2150-2184.

Dates
First available in Project Euclid: 9 November 2012

Permanent link to this document
https://projecteuclid.org/euclid.ejs/1352470832

Digital Object Identifier
doi:10.1214/12-EJS742

Mathematical Reviews number (MathSciNet)
MR3020260

Zentralblatt MATH identifier
1295.62019

Subjects
Primary: 62F10: Point estimation 62F25: Tolerance and confidence regions

Keywords
Asymptotic efficiency confidence estimation large deviations

Citation

Ermakov, Mikhail. The sharp lower bound of asymptotic efficiency of estimators in the zone of moderate deviation probabilities. Electron. J. Statist. 6 (2012), 2150--2184. doi:10.1214/12-EJS742. https://projecteuclid.org/euclid.ejs/1352470832


Export citation

References

  • [1] Aleshkevichiene, A.K. (1990). Probabilities of large deviations for U-statistics and Von Mises functionals., Theor. Probab. Appl. 35 1–13.
  • [2] Archangelskii, A.N. (1989). Lower bounds for probabilities of large deviations for sums of independent random variables., Theory Probab. Appl. 34 625–635.
  • [3] Bahadur, R.R. (1960). Asymptotic efficiency of tests and estimates., Sankhya. 22 229–252.
  • [4] von Bahr, B. (1967). Multidimensional integral limit theorems for large deviations, Arc. Math. 7 89–99.
  • [5] Barndorff-Nielsen, O.E. and Cox, D.R. (1989)., Asymptotic Techniques for Use in Statistics. London: Chapman and Hall.
  • [6] Bentkus, V. and Rachkauskas, A. (1990). On probabilities of large deviations in Banach spaces., Probab. Th. Rel. Fields. 86 131–154.
  • [7] Borovkov, A.A. and Mogulskii, A.A. (1992). Large deviations and testing of statistical hypothesis., Proc. Inst. Math. Russian Acad. Sci., Siberian Division. English transl: Siber. Adv. Math 2 1992 No 3,4 3, 1993 No 1,2.
  • [8] Butler, R.W. (2007)., Saddlepoint Approximations with Applications. Cambridge, UK: Cambridge Univ. Press.
  • [9] Ermakov, M.S. (2001). Large deviation probabilities in Banach spaces., Zapiski Nauchn Seminarov POMI RAN. 270 42–64. (English Translation: Journal of Mathematical Sciences (2003) 118 5555–5569.)
  • [10] Ermakov, M.S. (2003). Asymptotically efficient statistical inference for moderate deviation probabilities., Theory Probab. Appl. 48(4) 676–700.
  • [11] Ermakov, M. (2007). Importance sampling for simulation of moderate deviation probabilities of statistics., Statistics & Decision 25 265–284.
  • [12] Ermakov, M.S. (2008). On semiparametric statistical inferences in the moderate deviation zone., J. Math. Sci. 152 869–874.
  • [13] Feller, W. (1966)., An Introduction to Probability Theory and its Applications. New York: Wiley
  • [14] Gao, F. and Zhao, X. (2011). Delta method in large deviations and moderate deviations for estimators., Ann. Statist. 39 1211–1240.
  • [15] Gupta, A.D. (2008)., Asymptotic Theory of Statistics and Probability. Berlin: Springer.
  • [16] Hajek, J. (1972). Local asymptotic minimax and admisibility in estimation., Proc.Sixth Berkeley Symp. on Math. Statist. and Probab. 1 175–194, Berkeley, California Univ. Press.
  • [17] van den Heuvel, E.R. and Klaassen, C.A.J. (1997). Spread, estimators and nuisance parameters., Bernoulli 3 323–328.
  • [18] Ibragimov, I.A. and Hasminskii, R.Z. (1981)., Statistical Estimation: Asymptotic Theory. Berlin: Springer.
  • [19] Inglot, T., Kallenberg, W.C.M. and Ledwina, T. (1992). Strong moderate deviation theorems., Ann.Probab. 20 987–1003.
  • [20] Jureckova, J., Kallenberg, W.C.M. and Veraverbeke, N. (1988). Moderate and Cramer-type large deviation theorems for M-estimators., Statistics $\&$ Probability Letters 6 191–199.
  • [21] Klaassen, C.A.J. (1989). Estimators and spread., The Annals of Statistics 17, 859–867.
  • [22] Le Cam, L. (1972). Limits of Experiments Berlin: Springer., Proc.Sixth Berkeley Symp. on Math. Statist. and Probab. 1 245–261, Berkeley, California Univ. Press.
  • [23] Lifshits, M.A. (1995)., Gaussian Random Functions. Dordrecht: Kluwer Academic Publishers.
  • [24] Osypov, L.V. (1981). On large deviations for sums of random vectors in $R^k$., J. Mult. Anal. 11 115–126.
  • [25] Puhalskii, A. and Spokoiny, V. (1998). On large-deviation efficiency in statistical inference., Bernoulli 4 203–272.
  • [26] Radavichius, M. (1991). From asymptotic efficiency in minimax sense to Bahadur efficiency., New Trends in Probab. and Statist. V. Sazonov and T. Shervashidze (Eds) Vilnius, VSP/Mokslas 1 629–635.
  • [27] Reid, N. (2003). Asymptotics and the theory of inference., Ann. Statist 31 1695–1731.
  • [28] Serfling, R.J. (1980)., Approximation Theorems of Mathematical Statistics. New York: Wiley.
  • [29] Skovgaard, I. M. (2001). Likelihood asymptotics., Scandinavian Journal of Statistics 28 3–32.
  • [30] Strasser, H. (1985)., Mathematical Theory of Statistics. Berlin: W. de Gruyter.
  • [31] Van der Vaart, A.W. (1998)., Asymptotic Statistics. Cambridge, UK: Cambridge Univ. Press.
  • [32] Wolfowitz, J. (1965). Asymptotic efficiency of the maximum likelihood estimator., Theor. Probab.Appl. 10 267–281.